Diseases & Conditions
Forums & Chat
Remicade Side Effects
Diseases & Conditions
> Remicade Side Effects
Select A Location
****** Top of the Forum ******
==== General Information ====
Frequently Asked Questions
Forum Rules & Guidelines
==== Diseases & Conditions ====
Allergies & Asthma
Anxiety - Panic Disorders
Chronic Fatigue Syndrome
GERD - Heartburn
Heart & Cardiovascular Disease
Irritable Bowel Syndrome
Kidney Diseases & Disorders
Migraine - Headache
<< Previous Thread
Next Thread >>
Date Joined Dec 2010
Total Posts : 67
Posted 5/11/2011 6:57 PM (GMT -6)
Forgive me if this has already been posted, but I am desperate to know of any similar experiences with Remicade.
I had my 2nd dose of remicade last week (still on loading doses, next dose in 3 weeks) and while I am not having a serious reaction at the time of the infusion, I feel sicker then ever following the infusion. My first remicade appointment was a little rough, it started with 8 tries to get an IV started, which finally was started on my inner wrist (OUCH!). The BioClin nurses called my doctor immediately after and said that they were not comfortable starting an IV on me due to my poor veins, so I now have a picc line (double ouch!).
During the first infusion I started to get a headache and a little bit of nausea. My only start-up medication was Solu-Cortef (hydrocortisone). A few hours after getting home I started vomiting, and by the next morning I felt like I had been hit by a bus. Every muscle ached and the nausea/vomiting continued. I continued to have diarrhea up to 20 times a day (normal for me) and felt no relief. I called the doctor with my symptoms and was told to go to ER if I got worse, but that the symptoms were just side effects from the Remicade. 7 days following the infusion I felt somewhat better, but weak and exhausted.
I was extremely nervous to have my second infusion. My doctor added Benadryl as a pre-med, had the infusion slowed in hopes to decrease side-effects. I also have to take tylenol prior to the infusion to help with the headache. The infusion was a little bit better, the benadryl through the picc was uncomfortable and I experienced a lot of anxiety and "fuzziness" from it. I slept through the first 3 hours of the infusion, and did not get a headache this time. I started vomiting again that night and the muscle aches were there again the next morning. It lasted only about
5 days, but I swear it seems to be making me sicker.
I have not eaten anything since the infusion, and have constant nausea. I am taking Zofran, which seems to help but I have no appetite. I am receiving 2 litres of saline a day at home, but I am worried I will have to start TPN if I can't start eating soon. I have talked to my doctor about
discontinuing the Remicade, and although I still have diarrhea, I have stopped bleeding, so my doctor thinks that I should continue the treatment for now. I was told some people do not feel better until at least the 6th infusion.
Has anyone had anything similar to this happen following Remicade infusions?? Any help would be much appreciated!!
Dx with Crohn's Disease: September 2010
Dx with Osteoporosis: March 2011 (secondary due to poor absorption from Crohn's)
Remicade infusions, 4 grams Salofalk, 150 mg Imuran
Tecta, Zopiclone, Calicum, Vit D, Iron, Zofran, Vit B12 IM injections
T3's and Ativan -prn
Picc line inserted in April 2011 for home IV, remicade infusion, and blood draws
Back to Top
Date Joined Jul 2009
Total Posts : 416
Posted 5/11/2011 8:46 PM (GMT -6)
I haven't had the exact symptoms. after my first infusion I seemed to get tireder by the day and also felt like id been hit by a truck, went away after about
5 days. I had some nausea during my infusion but none after that. after my second and third I was still nauseated during, but not after. the fatigue has lessened quite a bit and my appetite has both increased and decreased depending on the day. they premedicated me with both benadryl and tylenol from the beginning, I dont know why they wouldn't of with you. my veins have a hard time getting poked, but they've been nice enough to avoid my wrists, I've only had bad experiences there. my only annoying side effect is the itchiness. I would say to give it more time.
Diagnosed with UC in February 2009.
Diagnosed with Crohn's Colitis December 2009.
Flare from Oct '08-Dec '10 and Mar '11-present.
23 yr old
Medication: Remicade, Omeprazole DR 40mg, Multivitamin, Vit B12, Calcium w/vit D, Folic Acid.
Tried: Lialda, Cipro, Flagyl, Pentasa, Apriso, Sulfasalazine, Imuran, Prednisone
No matter how hard life gets, Just Keep Swimming
Back to Top
Currently it is Thursday, October 02, 2014 5:24 AM (GMT -6)
There are a total of 2,231,874 posts in 248,353 threads.
View Active Threads
This forum has 156884 registered members. Please welcome our newest member,
235 Guest(s), 10 Registered Member(s) are currently online.
THE HAPPY TURTLE
All rights reserved.